MAUDE Adverse Event Report: APIFIX LTD MID-C 115; H170001

APIFIX LTD MID-C 115; H170001
Model Number MID-C 115
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Apifix notify on "curve progression in this patient and not understanding the root cause.".
 
Additional Manufacturer Narrative
Investigation: production process analysis: a review of the dhr demonstrated that the mid-c system was manufactured, tested, and released according to specification.Company investigation based on x-ray and data from the surgeon: the patient's x-rays demonstrate that the lower screw pulled out.A proper pedicle screw chosen by the surgeon (the longest and thickest screw) is common practice in order to gain a superior grip of the screw in the pedicle.Apifix emphasizes optimizing the correct screw size selection during its surgeons training dms 3113 rev i.Per the surgical technical dms-5449 rev g "preoperative planning using x-ray guidance (plain films or ct scan) is important for determining the location of the screws, implant size, and the pedicle screw length and diameter." in the present case, a 6.5x35mm screw was used which was not sufficient and as already seen in the 6 weeks x-ray the screw was pulled out of the t12 vertebra.Risk assessment: the current device screw pulls out rate due to any reason is 2.02% and is in line with the rate reported in the literature for this type of complication as described in the company's clinical evaluation report (loss of fixation to bone or connection between implants: (0.4-4.7%) (cer dms-727 rev u).The risk of the screw pull out has been assessed and found to be acceptable (dms#777 rev q1).
 
Additional Manufacturer Narrative
On 14-nov-2022 apifix was notified that the patient's underwent a revision surgery in which the device was explanted and the patient was revised to fusion; the surgery reportedly 'went extremely smoothly'.

Brand Name
MID-C 115
Common Device Name
H170001
Manufacturer (Section D)
APIFIX LTD
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
adi prager
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692-07
IS   2069207
MDR Report Key14336337
Report Number3013461531-2022-00018
Device Sequence Number6527648
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/10/2024
Device Model NumberMID-C 115
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date11/16/2022
Date Device Manufactured01/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown